MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-C1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a clave¿ connector in which the customer reported that there appears to be a piece of plastic that has broken off the clave connector when being connected to the syringe, and got caught at the end of the syringe which was stopping the liquid from being dispensed.The syringe was disposed of.The clave connector is stored on the customer trolleys in the chemotherapy department like their other consumables.No defects were noted before the product was opened.There was unknown patient involvement, however, harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation, however, it has not yet been received.
 
Additional Manufacturer Narrative
No product samples were returned for investigation, however, a series of photographs were returned showing and confirming the internal clave spike tips broken off inside the male luers of glass syringes.The probable cause of this type of damage is typical of access with an incompatible mating device during use.The directions for use states: the clave connector is compatible with luers with an internal diameter (id) between 1,55 mm and 2,8 mm.The lot history review was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.

Brand Name
CLAVE¿ CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18166135
Report Number9617594-2023-01001
Device Sequence Number17777559
Product Code FPA
UDI-Device Identifier00840619000011
UDI-Public(01)00840619000011(17)280301(10)13576927
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-C1000
Device Lot Number13576927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SYRINGE, MFR UNK
Patient SexUnknown